Share Facebook
Crohn's Disease Forum » Extra Intestinal Manifestations » Skin » Protopic 0.01 (tacrolimus)


01-28-2017, 04:20 PM   #1
Sophabulous
Senior Member
 
Sophabulous's Avatar
 
Join Date: Jun 2016
Location: Cheshire, United Kingdom

My Support Groups:
Protopic 0.01 (tacrolimus)

Hey all!

So I'm an eczema sufferer, always have been since birth. I also have pretty bad acne rosacea, usually in the summer. I have in the past been prescribed protopic to use when my face flares up, as doctors won't prescribe steroids for facial use.

I think with the cold weather/central heating my face has flared up quite badly. The usual go to's didn't resolve this so I've started using protopic again today as my face has become REALLY uncomfortable. I only ever use it as a last resort.

I've just given it a quick google and it seems I shouldn't be using this with azathioprine?! I haven't noticed any problems other than the initial slight burning/heat when applied but that never lasts long anyway. I was prescribed this ointment before I was diagnosed with Crohn's and never had an issue. Does anyone know if there is an alternative that is safe to use? Going to the doctors on Tuesday anyway for something else but thought I would ask as I'm here!

I honestly thought azathioprine would reduce my ridiculous overdramatic skin too


__________________
Diagnosed severe Crohn's of the Duodenum, Terminal Ilium and Cecum.

Currently taking Azathioprine 100mg, Esomeprazole 40mg, B12 Injections and various supplements. Azathioprine failing so awaiting next steps
01-28-2017, 06:19 PM   #2
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
I hope the best for you.

__________________
Diagnosed in 1990. On Humira, Imuran, Gabapentin, Colestipol, Synthroid, Lialda. Resection in April of 2010. Allergic to Remicade, Penicillin, Flagyl, Doxycycline. Thyroid issues and psoriasis and neuropathy and mild cerebral palsy. Mild arthritis in my lower back.
01-28-2017, 11:48 PM   #3
my little penguin
Forum Monitor
 
Join Date: Apr 2012

My Support Groups:
Do you see a dermatologist or Gp ?
The Roscea Ds was dx turned out to be
Two things
One a drug reaction
The other an auto inflammatory condition of sweets syndrome which is found in ibd patients

Might be worth. Seeing a dermo
__________________
DS - -Crohn's -Stelara
01-29-2017, 04:45 AM   #4
Sophabulous
Senior Member
 
Sophabulous's Avatar
 
Join Date: Jun 2016
Location: Cheshire, United Kingdom

My Support Groups:
Do you see a dermatologist or Gp ?

The Roscea Ds was dx turned out to be

Two things

One a drug reaction

The other an auto inflammatory condition of sweets syndrome which is found in ibd patients



Might be worth. Seeing a dermo


Thank you, this was a GP I've never seen a dermatologist. They used to give me long courses of oxytetracycline to reduce flares but I've been advised against that now I know about the Crohn's.

I've never heard of sweets syndrome, I'll look into that!

Thanks


01-29-2017, 11:01 AM   #5
Sophabulous
Senior Member
 
Sophabulous's Avatar
 
Join Date: Jun 2016
Location: Cheshire, United Kingdom

My Support Groups:
I've had a quick look into sweets syndrome and it doesn't look like that's what I suffer from. Sweet's looks a lot worse actually so counting my lucky stars!!


01-29-2017, 11:34 AM   #6
my little penguin
Forum Monitor
 
Join Date: Apr 2012

My Support Groups:
Sweets can be tiny red bumps
Hive like
Flat purple red lesions
The whole gamut
Ds doesn't look like what's online either
Very important to try to see a dermatologist
01-29-2017, 01:27 PM   #7
ebarker2
 
Join Date: Jan 2017

My Support Groups:
I often suffer from psoriasis or dermatitis and have been prescribed protopic by my dermatologist. I find it incredibly itchy, and it doesn't last long. So basically stopped using it. My skin conditions get worse if diet goes south. One thing i've found (after years of searching) that works pretty well is apple cider vinegar on the face. I guess it kills of some of the bacteria/microbiome that seems to cause the flaking. I can wipe it on up to several times a day, and the dermatitis usually goes down.
Reply

Crohn's Disease Forum » Extra Intestinal Manifestations » Skin » Protopic 0.01 (tacrolimus)
Thread Tools


All times are GMT -5. The time now is 02:30 AM.
Copyright 2006-2017 Crohnsforum.com